... pain and cramp all over abdomen and back, with difficuty in breathing. I have no idea as to what I should do. Will it pass away ? Or do I have to go to hospital?!
You could be having a serious side effect from the alendronate. Biphosphonates are very hard on the stomach and esophagus. Did you remain sitting for 30 minutes after taking the alendronate this morning? Did you continue drinking plain water during those 30 minutes? I'm sure you know not to take any other vitamins, meds or eat anything for 30 minutes after taking it. Have you coughed up any blood? Please read the info provided by drugs.com on side effects of alendronate at:
If you are having severe pain or if you are coughing up blood, then yes, go to the nearest hospital. If the pain is tolerable but uncomfortable, and is not increasing in intensity, you should be ok because some cramping and nausea is common with this med. You know your body better than anyone, so if the pain is worrisome to you and out of the norm of pain tolerance for you, then it might be wise to go to the ER and get checked out. I would not take the alendronate again until you have talked to your prescribing doctor. Let us know how you are doing, OK?
Hi, because you are having trouble breathing, i would say go to your nearest ER asap. The other symptoms also concern me. As Kathy has stated, you know your body best, and it will take a little time to know how the medication will affect you, & what is to be expected... but i really would urge you to get checked out!
- Alendronate Information for Consumers
- Alendronate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Alendronate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been experiencing pain in my hands, joints, thigh and hip area after taking alendronate since
Posted 14 Jun 2010 • 1 answer
Posted 27 Sep 2011 • 1 answer
I keep getting cramp in my toes (left foot) every morning,i have tried magnesium,tonic water? HELP!?
Posted 24 Apr 2012 • 1 answer
If I forget to take the Alendronate until 4 days late, do I take it the next AM or just skip a dose?
Posted 30 Dec 2015 • 0 answers
Posted 11 Sep 2016 • 0 answers